Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Feb 4, 2008, 9:59 PM CST for Callaway County, Osage County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 4, 2008, 9:59 PM CST (03:59 UTC)
- Expired
- Feb 4, 2008, 10:25 PM CST
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 104 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Feb 4, 7:14 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.0 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 267 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 050400
SVRLSX
MOC027-151-050445-
/O.NEW.KLSX.SV.W.0034.080205T0359Z-080205T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
959 PM CST MON FEB 4 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI
NORTHERN OSAGE COUNTY IN CENTRAL MISSOURI
* UNTIL 1045 PM CST
* AT 957 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES WEST OF CHAMOIS...OR 11 MILES SOUTH OF FULTON...AND MOVING
EASTNORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
REFORM...STEEDMAN...CHAMOIS AND PORTLAND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3854 9198 3857 9200 3859 9196 3859 9199
3858 9200 3875 9212 3893 9165 3874 9165
3874 9166 3862 9166
TIME...MOT...LOC 0359Z 248DEG 44KT 3871 9186
$$
GKS2 follow-up statements
000
WWUS53 KLSX 050413
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1012 PM CST MON FEB 4 2008
MOC027-151-050445-
/O.CON.KLSX.SV.W.0034.000000T0000Z-080205T0445Z/
OSAGE MO-CALLAWAY MO-
1012 PM CST MON FEB 4 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR SOUTHERN CALLAWAY AND NORTHERN OSAGE COUNTIES...
AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF REFORM TO
PORTLAND TO MOKANE...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF
FULTON TO 13 MILES SOUTHEAST OF FULTON TO 10 MILES NORTH OF LINN...
MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE....
PORTLAND AND CHAMOIS.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3854 9198 3857 9200 3859 9196 3859 9199
3858 9200 3875 9212 3893 9165 3874 9165
3874 9166 3862 9166
TIME...MOT...LOC 0412Z 247DEG 47KT 3891 9164 3876 9168
3865 9181
$$
GKS000
WWUS53 KLSX 050425
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1024 PM CST MON FEB 4 2008
MOC027-151-050434-
/O.CAN.KLSX.SV.W.0034.000000T0000Z-080205T0445Z/
OSAGE MO-CALLAWAY MO-
1024 PM CST MON FEB 4 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CALLAWAY AND
NORTHERN OSAGE COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM
LAT...LON 3854 9198 3857 9200 3859 9196 3859 9199
3858 9200 3875 9212 3893 9165 3874 9165
3874 9166 3862 9166
TIME...MOT...LOC 0424Z 247DEG 47KT 3897 9145 3882 9149
3871 9163
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 4, 6:20 PM CST, 3 hours 39 minutes earlier.
Area forecast discussion, Feb 4, 6:20 PM CST, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
620 PM CST MON FEB 4 2008
.DISCUSSION...
A LOT TO DEAL WITH IN THE NEXT 48 HOURS FOR THE AREA. DENSE FOG HAS
FINALLY LIFTED AND DISSIPATED OVER NORTHERN PORTIONS OF CWA WITH
REST OF AREA SEEING PARTLY SUNNY SKIES AND TEMPS SOARING INTO THE
LOW 60S FAR NORTH AND LOW TO MID 70S ELSEWHERE.
FOR TONIGHT...COLD FRONT TO BEGIN SLIDING THROUGH CWA...WITH
THUNDERSTORMS FIRING ALONG IT. PLENTY OF MOISTURE TO WORK WITH SO
CONCERNED ABOUT FF POTENTIAL AS WE WILL SEE SEVERAL ROUNDS OF PCPN
OVER SOUTHERN TWO THIRDS OF CWA. WILL ISSUE A FLASH FLOOD WATCH FROM
00Z TONIGHT THROUGH 00Z WED...MAINLY ALONG AND SOUTH OF AN AUDRAIN
COUNTY MISSOURI TO MONTGOMERY COUNTY ILLINOIS LINE. ALSO...HAVE THE
POTENTIAL FOR SEVERE WEATHER FOR THE SOUTHERN THIRD OF CWA...WHICH
SPC HAS PUT IN A SLIGHT RISK THROUGH TOMORROW.
IN THE MEANTIME...COLDER SURFACE AIR WILL FILTER IN BEHIND THE
SYSTEM...WITH TEMPS DIPPING BELOW FREEZING IN OUR FAR NORTHERN
COUNTIES BY MIDDAY TOMORROW. TEMPS JUST ABOVE THE SURFACE
HOWEVER...WILL BE IN EXCESS OF 45 DEGREES...SO ANY ICE CRYSTALS THAT
EXIST WILL MELT IN THIS VERY WARM LAYER...SO CONCERNED ABOUT
FREEZING RAIN POTENTIAL. THEN AS WARM LAYER IS ERODED BY TUESDAY
EVENING...THE FREEZING RAIN WILL CHANGE OVER TO SNOW. WITH THE
COMBINATION OF ICE AND SNOW...WILL ISSUE A WINTER STORM WATCH FOR
AREAS ALONG AND NORTH OF A SHELBYVILLE TO MOUNT STERLING LINE FROM
18Z TUESDAY TO 12Z WEDNESDAY. COULD SEE UP TO TWO TENTHS OF AN INCH
OF ICE...THEN ANYWHERE FROM 1 TO 4 INCHES OF SNOW ON TOP OF THAT.
SOUTH OF THIS AREA TO SEE RAIN DURING THE DAY ON TUESDAY...BEFORE
CHANGING OVER TO SNOW LATE TUESDAY EVENING...WITH AN INCH OR LESS
ACCUMULATION POSSIBLE.
SYSTEM TO EXIT ON WEDNESDAY WITH SNOW TAPERING OFF TO FLURRIES AND
HIGHS ONLY IN THE 30S.
OTHERWISE...LITTLE OR NO CHANGES TO THE EXTENDED WITH SOME LIGHT
SNOW POSSIBLE ON THURSDAY...BUT FOR NOW WENT WITH SILENT 20 POPS.
BYRD
&&
.AVIATION...
FOR THE 00Z TAFS...FNT EXTDS FM NR UIN SW TO JUST N OF COU ATTM.
SCT SHRA/TSRA WERE DVLPG ALONG THIS FNT. THIS FNT WILL SAG SEWD
THRU UIN THIS EVNG...THEN THRU COU BY 06Z TUE AND THRU STL/SUS
ARND 09-11Z. A LINE OR BAND OF SHRA/TSRA WILL MOVE THRU THE TAF
SITES TGT ALONG THIS SEWD MOVG CDFNT. AFTER FROPA THE SFC WND WILL
VEER ARND TO A NWLY DIRECTION WITH STRATUS AND FOG ADVCTG SEWD
INTO THE TAF SITES BHND THE FNT. CIG HGTS WILL DROP DOWN TO ARND
300-500FT WITH VSBYS DROPPING TO 1-2SM IN FOG BHND THE FNT. THERE
SHOULD BE A BREAK IN THE PCPN FRI MRNG BFR MORE WIDESPREAD RAIN OR
SHOWERS MOVE BACK INTO THE AREA TUE AFTN AHD OF A SFC WV WHICH
WILL DVLP ALONG THE FNT AND MOVE NEWD THRU SERN MO TUE AFTN INTO
TUE EVNG.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
LINCOLN-MADISON-MONITEAU-MONTGOMERY-OSAGE-PIKE-REYNOLDS-ST.
CHARLES-ST. FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE.
GENEVIEVE-WARREN-WASHINGTON.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR KNOX-LEWIS-MARION-SHELBY.
IL...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT FOR ADAMS IL-BROWN IL.
&&
WFO LSXHazardous weather outlook, Feb 4, 3:52 PM CST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 352 PM CST MON FEB 4 2008 ILZ095-096-MOZ018-019-026-027-051215- ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION- 352 PM CST MON FEB 4 2008 ...WINTER STORM WATCH FROM 12 PM TUESDAY TO 6 AM CST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...BUT BRIEF HEAVY RAINFALL...SMALL HAIL...AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD RAIN WILL DEVELOP ON TUESDAY MORNING...WITH THE RAIN POSSIBLY TURNING TO FREEZING RAIN DURING THE AFTERNOON AS TEMPERATURES DIP BELOW FREEZING. ANOTHER SURGE OF COLD AIR WILL TURN THE FREEZING RAIN TO SNOW BY TUESDAY EVENING...AND SOME OF THIS SNOW MAY LINGER INTO WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT ANY HAIL OR GUSTY WINDS THAT OCCUR IN THUNDERSTORMS THIS EVENING. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 ILZ058>060-064-065-069-070-074-079-097>102-MOZ034>036-041-042- 047>052-059>065-072>075-084-085-099-051215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-PIKE IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-MONROE-RALLS-PIKE-BOONE-AUDRAIN- MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN- ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD- WASHINGTON-ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 352 PM CST MON FEB 4 2008 ...FLASH FLOOD WATCH UNTIL 6 PM CST TUESDAY FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AND SOUTHERN ILLINOIS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN. LOCALIZED FLOODING COULD BECOME A PROBLEM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ON TUESDAY...AND A FEW OF THESE STORMS MAY BE SEVERE OVER PARTS OF SOUTHEAST AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...ANY OF THE STORMS ON TUESDAY COULD ONCE AGAIN PRODUCE HEAVY RAINS...WHICH MAY LEAD TO A FLASH FLOOD THREAT DUE TO THE SATURATED GROUND. THE RAIN WILL THEN CHANGE TO SNOW ON TUESDAY NIGHT...WITH SOME OF THE SNOW LINGERING OVER ILLINOIS ON WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING AND OVERNIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Feb 4, 9:51 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
951 PM CST MON FEB 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL TRUXTON 39.00N 91.24W
02/04/2008 E0.75 INCH LINCOLN MO TRAINED SPOTTER
REPORTED BY SEVERE WEATHER SPOTTER. ESTIMATED WIND GUSTS
TO 35 MPH
&&
PRZYBYLINSKIThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:08 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 52 min |
| Feb 4, 9:14 PM CST | Severe Thunderstorm Warning | LSX | Lincoln | 31 min |
| Feb 4, 9:27 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 48 min |
| Feb 4, 10:13 PM CST | Severe Thunderstorm Warning | LSX | Gasconade, Lincoln, Montgomery, Warren | 47 min |
| Feb 4, 10:57 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 48 min |
| Feb 4, 11:37 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| Feb 5, 4:20 AM CST | Winter Weather Advisory | LSX | Knox, Lewis, Marion, Shelby | 35 hr |
| Feb 5, 3:08 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Warren | 39 min |
| Feb 5, 3:13 PM CST | Flash Flood Warning | LSX | Franklin, Gasconade, Osage | 5 hr |
| Feb 5, 3:36 PM CST | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles | 24 min |
| Feb 5, 3:37 PM CST | Flash Flood Warning | LSX | Saint Charles, Warren | 5 hr |
| Feb 5, 3:56 PM CST | Severe Thunderstorm Warning | LSX | Saint Charles | 35 min |
| Feb 5, 3:57 PM CST | Flash Flood Warning | LSX | Crawford | 5 hr |
| Feb 5, 4:30 PM CST | Severe Thunderstorm Warning | LSX | Jefferson, Saint Francois, Washington | 29 min |
| Feb 5, 5:35 PM CST | Severe Thunderstorm Warning | LSX | Crawford, Iron, Reynolds, Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.